Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 33, NWS New Orleans, LA

March 28, 2018Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Mar 28, 2018, 12:18 PM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It took effect at Apr 5, 2018, 2:45 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 12:18 PM CDT (17:18 UTC)
In effect from
Apr 5, 2018, 2:45 AM CDT
Expired
Mar 29, 2018, 12:18 PM CDT
In force
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

The river

Written for the forecast point Pearl River near Pearl River (PERL1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

108 
WGUS44 KLIX 281718
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
1218 PM CDT Wed Mar 28 2018

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi...
Louisiana... 

  Pearl River Near Bogalusa affecting Pearl River...St. Tammany...
  Washington and Hancock Counties/Parishes
  
  Pearl River Near Pearl River affecting Pearl River...Hancock and 
  St. Tammany Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 48 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC045-109-LAC103-117-292318-
/O.NEW.KLIX.FL.W.0032.180402T0448Z-000000T0000Z/
/BXAL1.1.ER.180402T0448Z.180404T1200Z.000000T0000Z.NO/
1218 PM CDT Wed Mar 28 2018

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Pearl River Near Bogalusa.
* from Sunday evening until further notice.
* At 11:00 AM Wednesday the stage was 16.7 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage Sunday night and continue to rise 
  to near 19.5 feet by the morning of Wednesday April 4th.
* Impact...At 18.5 feet...Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.
* Impact...At 17.0 feet...Woodlands and crop acreage along the river 
  will be flooded.
* Impact...At 16.0 feet...Woodlands along the river and wildlife 
  management property will be flooded

&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

MSC045-109-LAC103-292318-
/O.NEW.KLIX.FL.W.0033.180405T0745Z-000000T0000Z/
/PERL1.1.ER.180405T0745Z.180406T1200Z.000000T0000Z.NO/
1218 PM CDT Wed Mar 28 2018

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Pearl River Near Pearl River.
* from Thursday April 05 until further notice.
* At 11:00 AM Wednesday the stage was 13.4 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by the morning of Thursday April 
  5th and continue to rise to near 15.0 feet on Friday April 6th.
* Impact...At 14.0 feet...Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank.
* Impact...At 13.0 feet...The east and west channels of the river will
  begin to merge. Honey Island Swamp trails will be under water as 
  inundation of the swamp begins.

&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$
2 follow-up statements
958 
WGUS84 KLIX 290122
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
822 PM CDT Wed Mar 28 2018

...The flood warning continues for the following rivers in 
Mississippi...Louisiana...
 
  Pearl River Near Pearl River affecting Pearl River...Hancock and St.
  Tammany Counties 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC045-109-LAC103-300722-
/O.EXT.KLIX.FL.W.0033.180405T1032Z-000000T0000Z/
/PERL1.1.ER.180405T1032Z.180406T1200Z.000000T0000Z.NO/
822 PM CDT Wed Mar 28 2018

The Flood Warning continues for
  The Pearl River Near Pearl River.
* from Thursday April 05 until further notice.
* At  8:00 PM Wednesday the stage was 13.2 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by the morning of Thursday April 
  5th and continue to rise to near 15.0 feet on Friday April 6th.
* Impact...At 14.0 feet...Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank.
* Impact...At 13.0 feet...The east and west channels of the river will
  begin to merge. Honey Island Swamp trails will be under water as 
  inundation of the swamp begins.

&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976






$$
180 
WGUS84 KLIX 291511
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1011 AM CDT Thu Mar 29 2018

...The flood warning is cancelled for the following rivers in 
Mississippi...Louisiana...
 
  Pearl River Near Bogalusa affecting Pearl River...St. Tammany...
  Washington and Hancock Counties/Parishes
  Pearl River Near Pearl River affecting Pearl River...Hancock and 
  St. Tammany Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC045-109-LAC103-117-291541-
/O.CAN.KLIX.FL.W.0032.000000T0000Z-180329T1511Z/
/BXAL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT Thu Mar 29 2018

The Flood Warning is cancelled for
  The Pearl River Near Bogalusa.
* At  9:00 AM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 16.2 feet. The 
  river will fall to 14.7 feet by .
* Impact...At 16.0 feet...Woodlands along the river and wildlife 
  management property will be flooded

&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969



$$

MSC045-109-LAC103-291541-
/O.CAN.KLIX.FL.W.0033.180406T0400Z-000000T0000Z/
/PERL1.1.ER.180406T0400Z.180406T1200Z.000000T0000Z.NO/
1011 AM CDT Thu Mar 29 2018

The Flood Warning is cancelled for
  The Pearl River Near Pearl River.
* At  9:00 AM Thursday the stage was 12.9 feet.
* Flood stage is 14.0 feet.
* Impact...At 13.0 feet...The east and west channels of the river will
  begin to merge. Honey Island Swamp trails will be under water as 
  inundation of the swamp begins.

&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 5:29 AM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, Mar 28, 5:29 AM CDT, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
529 AM CDT Wed Mar 28 2018

.SHORT TERM...
A large upper level high pressure will finally shift eastward
farther out into the Atlantic Ocean along with a surface high over
the Atlantic drifting eastward as well. This will keep a strong
southeasterly flow in place with mainly overcast skies and
primarily dry and mild on Wednesday. Slight risk for severe
weather has been extended southward to New Orleans area for
Thursday morning into the afternoon hours. A deep upper level trof
will swing eastward out of the plains with an associated cold
front moving through the forecast area throughout the daytime
hours on Thursday. Out ahead of the front...a squall line will
likely develop far northwest and move through from west to east
bringing the potential for strong winds in access of 50 mph. There
is a slight potential for large hail...however straight line
winds appear to be the primary threat. Flood threat looks to be
much higher north and west of our area as it appears the
associated showers and heavy storms will be progressive and
limited mainly to the daytime hours on Thursday.

.LONG TERM...
Dry and mild conditions will return on Friday behind the front
with a warm and dry forecast persisting into early next week. A
shortwave trof will result in an area of low pressure moving
across the Great Lakes region Saturday into Sunday. However...high
pressure continues to dominate the southeastern USA. As the high
slides east over the weekend temperatures will rebound anywhere
from 5 to as much as 10 degrees above normal in some locations.

.AVIATION...MVFR ceilings will prevail through the morning hours.
By the afternoon, enough mixing of the boundary layer should allow
ceilings to climb back above 3000 feet.  Scattered showers may also
develop this afternoon and evening near KHDC, KBTR, and KMCB, and
have included VCSH wording to reflect this. Ceilngs will begin to
drop back into MVFR and fuel alternate range by 06z, and could
further fall into IFR range a few terminals by 12z tomorrow. A band
of thunderstorms may also begin to approach KMCB and KBTR between
12z and 15z tomorrow morning. 32

&&

.MARINE...
A persistent onshore flow of 15 to 25 knots will continue through
Thursday.  The long fetch of these winds across the Gulf will result
in high seas of 7 to 9 feet over the open Gulf waters through
Thursday due to a combination of wind waves and swell.  Given these
conditions, a Small Craft Advisory is in effect for the open Gulf
waters  and Chandeleur and Breton Sounds through Thursday evening.
In the remaining sounds and lakes, small craft should exercise
caution through this period. The persistent onshore flow will also
keep tides 1 to 2 feet above normal levels resulting in some minor
coastal flooding issues through Thursday.  A cold front is expected
to push through the waters Thursday evening, and winds will shift to
an offshore component for Friday.  As some drier and cooler air
advects in, winds will likely remain elevated at 15 to 20 knots
through Friday night.  High pressure will finally settle in over the
weekend, and winds should decrease to 15 knots or less while taking
on a more easterly component. 32

&&

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring river flooding.  Monitoring Severe
Thunderstorm Threat for Thursday.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or direct
         tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  66  72  53 /  40  50  90  10
BTR  84  66  74  55 /  30  40  90  10
ASD  80  68  76  57 /  20  20  80  20
MSY  82  68  77  59 /  20  20  80  20
GPT  78  67  76  59 /  20  20  90  40
PQL  79  66  76  56 /  10  20  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 7 PM CDT Thursday for LAZ040-062-
     064-066>070.

GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ536-538-550-
     552-555-557-570-572-575-577.

MS...Coastal Flood Advisory until 7 PM CDT Thursday for MSZ080>082.

GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ538-550-552-
     555-557-570-572-575-577.

&&
Hazardous weather outlook, Mar 28, 10:37 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1037 AM CDT Wed Mar 28 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-290345-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1037 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Flood warnings continue along the Mississippi River. Refer to the
latest river flood statements for details.

A coastal flood advisory is in effect for minor flooding of low
lying coastal areas along the Gulf Coast of Mississippi and along
the coast of Southeast Louisiana outside levees.

Strong winds and rough seas will continue to lead to hazardous
conditions for small craft across the open coastal waters of
southeast Louisiana and Mississippi. A small craft advisory is in
effect for all waters beyond the protected lakes and sounds.

There will be a marginal risk of severe thunderstorms late tonight
for areas northwest of a line from Baton Rouge to McComb. The
primary threat from any severe thunderstorms will be damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The severe weather threat will expand across all of southeast
Louisiana and Southern Mississippi on Thursday. The greatest risk
will be for areas along and east of the Interstate 55 corridor and
along and north of the interstate 10 corridor. The primary threat
from any severe thunderstorms will be damaging wind gusts.
However, a brief tornado or two cannot be ruled out. Additionally,
some storms could produce locally heavy rainfall, resulting in
ponding of water in low lying areas and areas of poor drainage.

Hazardous conditions for small craft will persist through
Thursday across the open Gulf waters of Southeast Louisiana and
Mississippi.

Minor coastal flooding along the shores of coastal Mississippi
and southeast Louisiana will continue through Thursday.

Flood warnings will continue along the Mississippi River through
the period. Refer to the latest river flood statements for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested late tonight and Thursday.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:18 PM CDTRiver Flood WarningLIXHancock, Pearl River24 hr

Nearby

River Flood Warnings in Mississippi, 2018River Flood Warnings in Louisiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.